Alert archive / Oregon / High Wind Warnings in 2008

High Wind Warning 6, NWS Medford, OR

November 10, 2008Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Nov 10, 2008, 12:15 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 11, 2008, 7:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2008, 12:15 PM PST (20:15 UTC)
In effect from
Nov 11, 2008, 7:00 AM PST
Expired
Nov 11, 2008, 1:37 PM PST
In force
7 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2008-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2008-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 102015
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1215 PM PST MON NOV 10 2008

...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TUESDAY...

.A STRONG WARM FRONT WILL MOVE INTO THE REGION TUESDAY WITH GUSTY
SOUTHWEST WINDS DEVELOPING ACROSS THE SOUTH OREGON COAST. THESE WINDS
MAY PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL COMMUNITIES.

ORZ021-022-110415-
/O.UPG.KMFR.HW.A.0005.081111T1500Z-081112T0000Z/
/O.NEW.KMFR.HW.W.0006.081111T1500Z-081112T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1215 PM PST MON NOV 10 2008

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH AT THE COAST TUESDAY.
GUSTS TO 60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
6 follow-up statements
000 
WWUS76 KMFR 110222
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
622 PM PST MON NOV 10 2008

...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TUESDAY...

.A STRONG WARM FRONT WILL MOVE INTO THE REGION TUESDAY WITH GUSTY
SOUTHWEST WINDS DEVELOPING ACROSS THE SOUTH OREGON COAST. THESE
WINDS MAY PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL
COMMUNITIES.

ORZ021-022-111800-
/O.CON.KMFR.HW.W.0006.081111T1500Z-081112T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
622 PM PST MON NOV 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
TUESDAY. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH AT THE COAST TUESDAY.
GUSTS TO 60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 111141
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
341 AM PST TUE NOV 11 2008

...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TUESDAY...

.A STRONG WARM FRONT WILL MOVE INTO THE REGION TUESDAY WITH GUSTY
SOUTHWEST WINDS DEVELOPING ACROSS THE SOUTH OREGON COAST. THESE
WINDS MAY PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL
COMMUNITIES.

ORZ021-022-111945-
/O.CON.KMFR.HW.W.0006.081111T1500Z-081112T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
341 AM PST TUE NOV 11 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
   4 PM PST THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
4 PM PST THIS AFTERNOON. 

SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH AT THE COAST LATER THIS
MORNING. GUSTS TO 60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

STOCKTON
000 
WWUS76 KMFR 111922
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1122 AM PST TUE NOV 11 2008

...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TODAY...

.A STRONG WARM FRONT WILL MOVE INTO THE REGION TODAY WITH GUSTY
SOUTHWEST WINDS ACROSS THE SOUTH OREGON COAST. THESE WINDS MAY
PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL COMMUNITIES.

ORZ021-022-120000-
/O.CON.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1122 AM PST TUE NOV 11 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SOUTH WINDS WILL CONTINUE AT 30 TO 40 MPH AT THE COAST LATER THIS
MORNING. GUSTS TO 60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 111956
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1156 AM PST TUE NOV 11 2008

...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TODAY...

.A STRONG WARM FRONT WILL MOVE INTO THE REGION TODAY WITH GUSTY
SOUTHWEST WINDS ACROSS THE SOUTH OREGON COAST. THESE WINDS MAY
PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL COMMUNITIES.

ORZ021-022-120000-
/O.CON.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1156 AM PST TUE NOV 11 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SOUTH WINDS WILL CONTINUE AT 30 TO 40 MPH AT THE COAST LATER THIS
MORNING. GUSTS TO 60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ031-120400-
/O.NEW.KMFR.WI.Y.0010.081111T1956Z-081112T0400Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
1156 AM PST TUE NOV 11 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH WILL
CONTINUE ALONG SECTIONS OF HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY
AND SILVER LAKE. WIND GUSTS ARE EXPECTED TO DECREASE TO 40 MPH
LATER THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 112000
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1200 PM PST TUE NOV 11 2008

ORZ021-022-120000-
/O.CON.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1200 PM PST TUE NOV 11 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SOUTH WINDS WILL CONTINUE AT 30 TO 40 MPH AT THE COAST LATER THIS
MORNING. GUSTS TO 60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ031-120400-
/O.CON.KMFR.WI.Y.0010.000000T0000Z-081112T0400Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
1200 PM PST TUE NOV 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH WILL
CONTINUE ALONG SECTIONS OF HIGHWAY 31...ESPECIALLY BETWEEN
PAISLEY AND SILVER LAKE. WIND GUSTS ARE EXPECTED TO DECREASE TO
40 MPH LATER THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 112137
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
137 PM PST TUE NOV 11 2008

ORZ021-022-112245-
/O.CAN.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
137 PM PST TUE NOV 11 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

SUSTAINED WINDS ALONG THE COAST ARE EXPECTED TO REMAIN BELOW 40
MPH AT THE COAST THIS AFTERNOON. HOWEVER...OCCASIONAL GUSTS OF 40
MPH CAN BE EXPECTED INTO EARLY THIS EVENING. 

$$

ORZ031-120400-
/O.CON.KMFR.WI.Y.0010.000000T0000Z-081112T0400Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
137 PM PST TUE NOV 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH WILL
CONTINUE ALONG SECTIONS OF HIGHWAY 31...ESPECIALLY BETWEEN
PAISLEY AND SILVER LAKE. WIND GUSTS ARE EXPECTED TO DECREASE TO
40 MPH LATER THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PETRUCELLI

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 10, 8:50 AM PST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 10, 8:50 AM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST MON NOV 10 2008

.DISCUSSION...A WEAK COLD FRONT WILL MOVE ACROSS THE REGION TODAY
WITH MOSTLY CLOUDY SKIES AND AREAS OF LIGHT RAIN...MAINLY ALONG AND
WEST OF THE CASCADES. AMOUNTS SHOULD BE LIGHT. DRY WEATHER TONIGHT
IN ADVANCE OF TUESDAYS STRONG JET ALOFT THAT BRINGS 130+ KNOT WINDS
INTO SEATTLE AND SIGNIFICANT DYNAMICS TO OUR REGION.

RAIN IS EXPECTED TO START TUESDAY MORNING AS THE WARM FRONT SOUTH OF
THE JET MOVES IN WITH STRONG SOUTH WINDS AT THE COAST. BOTH THE NAM
AND GFS SOUNDINGS INDICATE A SHARP RISE IN THE SNOW LEVEL TO TAKE
PLACE DURING THE DAY...HOWEVER IN THE MORNING WE DO EXPECT SOME
SNOW...OR RAIN AND SNOW MIXED OVER THE REGION WITH SNOW LEVELS
BETWEEN 4500-5500 FEET. SNOW LEVELS ARE EXPECTED TO RISE
TO 10 KFT IN THE AFTERNOON WITH WIDESPREAD RAIN ALL DAY...OF
MODERATE AND PERHAPS LOCALLY HEAVY INTENSITY OVER PORTIONS OF SW
OREGON.

THE STRONG JET REMAINS TO OUR NORTH TUESDAY NIGHT THROUGH WEDNESDAY
AND RAIN SHOULD CONTINUE OVER MUCH OF THE AREA. THE UPPER RIDGE
AMPLIFIES AS THE JET IS SHIFTED FIRST FURTHER NORTH THEN OFF INTO
THE MID WEST. THIS CAUSES THE RAIN TO GRADUALLY THIN OUT AND SHIFT
NORTH INTO FRIDAY. DRY HIGH PRESSURE AND MILD TEMPS ARE ON TAP
THEREAFTER THROUGH THE WEEKEND. EXPECT AREAS OF NIGHT AND MORNING
VALLEY FOG DURING THIS TIME.

&&

.AVIATION...WIDESPREAD MVFR CIGS...LIGHT FOG...AND MTN OBSCURATION
THIS MORNING WITH LOCAL IFR CIGS THROUGH THE MORNING. GENERALLY MVFR
WEATHER PREVAILS THROUGH THE AFTERNOON WITH MOIST ONSHORE FLOW
AND AREAS OF -RA WITH WEAK COLD FRONTAL PASSAGE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR ORZ021-ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH
     TUESDAY AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH TUESDAY
     AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY
     FOR PZZ350-PZZ356-PZZ370-PZZ376.
Hazardous weather outlook, Nov 10, 3:24 AM PST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
324 AM PST MON NOV 10 2008

ORZ021-022-110000-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
324 AM PST MON NOV 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR SIGNIFICANT WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH IS IN EFFECT TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:13 AM PSTGale WarningMFR43 hr
Nov 10, 3:13 AM PSTHazardous Seas WarningMFR54 hr
Nov 10, 3:13 AM PSTSmall Craft Advisory for WindsMFR25 hr
Nov 10, 3:13 AM PSTSmall Craft Advisory for Hazardous SeasMFR25 hr
Nov 10, 3:16 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas9 hr

Nearby

High Wind Warnings in Oregon, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.